Alert archive / Georgia / Flood Watches in 2013
Flood Watch 10, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Nov 25, 2013, 2:54 PM EST for 32 counties in Georgia. It took effect at Nov 26, 2013, 7:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2013, 2:54 PM EST (19:54 UTC)
- In effect from
- Nov 26, 2013, 7:00 AM EST
- Expired
- Nov 26, 2013, 9:28 PM EST
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 32 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WGUS62 KFFC 251954 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EST MON NOV 25 2013 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEXICO TODAY AND MOVE THROUGH CENTRAL GEORGIA TUESDAY NIGHT. A STRONG LOW LEVEL JET WILL FORCE ABUNDANT GULF MOISTURE INTO THE STATE IN ADVANCE OF THE APPROACHING STORM SYSTEM. THIS MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS AND COOLER AIR OVER THE GEORGIA MOUNTAINS TO ENHANCE THE RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS OF HEAVY RAIN OVER NORTH GEORGIA...MAINLY ON TUESDAY AND TUESDAY NIGHT. GAZ001>009-011>016-019>025-030>035-041>045-260500- /O.NEW.KFFC.FA.A.0010.131126T1200Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 254 PM EST MON NOV 25 2013 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR NORTH GEORGIA. * FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING * STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE FORECAST TO BEGIN IN NORTH GEORGIA TONIGHT AND END ON WEDNESDAY MORNING. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL INCLUDE THE ATLANTA METRO AREA. * FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE STREET FLOODING AND ROAD PONDING. MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. THE BIG CREEK FROM CUMMING TO ALPHARETTA AND THE LOOKOUT CREEK NEAR TRENTON AND NEW ENGLAND WILL LIKELY REACH OR EXCEED FLOOD STAGE. THE CONASAUGA RIVER NEAR ETON MAY ALSO REACH FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
5 follow-up statements
963 WGUS62 KFFC 260153 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 853 PM EST MON NOV 25 2013 .SYNOPSIS... A STRONG LOW PRESSURE WILL IMPACT MUCH OF GEORGIA THROUGH TUESDAY NIGHT. A STRONG LOW LEVEL JET WILL FORCE ABUNDANT GULF MOISTURE INTO THE STATE IN ADVANCE OF THE APPROACHING STORM SYSTEM. THIS MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS AND COOLER AIR OVER THE GEORGIA MOUNTAINS TO ENHANCE THE RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS OF HEAVY RAIN OVER NORTH GEORGIA...MAINLY ON TUESDAY AND TUESDAY NIGHT. GAZ001>009-011>016-019>025-030>035-041>045-261000- /O.CON.KFFC.FA.A.0010.131126T1200Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 853 PM EST MON NOV 25 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 7 AM EST TUESDAY THROUGH WEDNESDAY MORNING * STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE FORECAST TO BEGIN IN NORTH GEORGIA TONIGHT AND END ON WEDNESDAY MORNING. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL INCLUDE THE ATLANTA METRO AREA. * FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE STREET FLOODING AND ROAD PONDING. * MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. THE BIG CREEK FROM CUMMING TO ALPHARETTA AND THE LOOKOUT CREEK NEAR TRENTON AND NEW ENGLAND WILL LIKELY REACH OR EXCEED FLOOD STAGE. THE CONASAUGA RIVER NEAR ETON MAY ALSO REACH FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
857 WGUS62 KFFC 260809 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 AM EST TUE NOV 26 2013 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL IMPACT MUCH OF GEORGIA THROUGH TUESDAY NIGHT. A STRONG LOW LEVEL JET WILL FORCE ABUNDANT GULF MOISTURE INTO THE STATE IN ADVANCE THIS STORM SYSTEM. THE MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS AND COOLER AIR OVER THE NORTH GEORGIA MOUNTAINS TO ENHANCE THE RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS OF HEAVY RAIN OVER NORTH GEORGIA...MAINLY TUESDAY AND TUESDAY NIGHT. GAZ001>009-011>016-019>025-030>035-041>045-261615- /O.CON.KFFC.FA.A.0010.131126T1200Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 309 AM EST TUE NOV 26 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING * STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE FORECAST TO BEGIN IN NORTH GEORGIA TONIGHT AND END ON WEDNESDAY MORNING. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL INCLUDE THE ATLANTA METRO AREA. * FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE STREET FLOODING AND ROAD PONDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
926 WGUS62 KFFC 261748 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 PM EST TUE NOV 26 2013 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IN SOUTHEAST ALABAMA WILL MOVE THROUGH CENTRAL GEORGIA TONIGHT AND DEEPEN AS IT MOVES INTO THE MID ATLANTIC STATES ON WEDNESDAY. A STRONG LOW LEVEL JET WILL FORCE ABUNDANT GULF MOISTURE INTO THE STATE IN ADVANCE THIS STORM SYSTEM. THE MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS AND COOLER AIR OVER THE NORTH GEORGIA MOUNTAINS TO ENHANCE THE RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS OF HEAVY RAIN OVER NORTH AND EAST GEORGIA THIS AFTERNOON...GRADUALLY DIMINISHING TONIGHT. GAZ025-030>032-034-035-041>045-261900- /O.CAN.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON-POLK-PAULDING-COBB-GWINNETT-BARROW-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...MARIETTA...LAWRENCEVILLE...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR 1248 PM EST TUE NOV 26 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA HAS BEEN CANCELLED. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED OVER PREVIOUS COUNTIES IN THE FLOOD WATCH. SOME LOCALIZED STREET FLOODING MAY STILL BE POSSIBLE...BUT THE THREAT OF CREEK OR RIVER FLOODING HAS DIMINISHED. $$ GAZ001>009-011>016-019>024-033-270315- /O.CON.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-NORTH FULTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...ATLANTA 1248 PM EST TUE NOV 26 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH NORTH GEORGIA. * THROUGH WEDNESDAY MORNING. * STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN NORTH GEORGIA THROUGH TONIGHT...GENERALLY NORTH OF A LINE FROM CEDARTOWN THROUGH CANTON AND GAINESVILLE TO HOMER. THE ATLANTA AREA THROUGH ALPHARETTA TO CUMMING CAN EXPECT 1 TO 2 INCHES OF RAIN. * FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE STREET FLOODING AND ROAD PONDING. * MINOR FLOODING IS EXPECTED ON SOME OF THE LARGER CREEKS AND RIVERS SUCH AS COAHULLA CREEK...CONASAUGA RIVER...CARTECAY RIVER IN NORTH GEORGIA AND ON THE BIG CREEK FROM CUMMING TO ALPHARETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
769 WGUS62 KFFC 262205 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EST TUE NOV 26 2013 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IN SOUTHWEST GEORGIA WILL MOVE THROUGH CENTRAL GEORGIA TONIGHT AND DEEPEN AS IT MOVES INTO THE MID ATLANTIC STATES ON WEDNESDAY. THE RAIN OVER THE WATCH AREA WILL GRADUALLY DIMINISH TONIGHT. GAZ020>024-033-262315- /O.CAN.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-NORTH FULTON- INCLUDING THE CITIES OF...CARTERSVILLE...GAINESVILLE...ATLANTA 505 PM EST TUE NOV 26 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR THIS PORTION OF NORTH GEORGIA HAS BEEN CANCELLED. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES OCCURRED IN THESE PREVIOUS COUNTIES OF THE FLOOD WATCH. SOME LOCALIZED STREET FLOODING MAY STILL BE POSSIBLE...BUT THE THREAT OF CREEK OR RIVER FLOODING HAS DIMINISHED. THE EXCEPTION WILL BE A FLOOD WARNING THAT REMAINS IN EFFECT FOR THE BIG CREEK FROM THE CUMMING AREA TO AROUND ALPHARETTA. MINOR FLOODING IS EXPECTED THROUGH WEDNESDAY MORNING. $$ GAZ001>009-011>016-019-270615- /O.CON.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...ROME 505 PM EST TUE NOV 26 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA. * THROUGH WEDNESDAY MORNING. * STORM TOTAL RAINFALL AMOUNTS OF 3 TO 4.5 INCHES HAVE OCCURRED OVER THE WATCH AREA OF NORTH GEORGIA SINCE LAST NIGHT. THE FLOOD WATCH AREA IS NOW GENERALLY NORTH OF A LINE FROM ROME THROUGH DAWSONVILLE TO CLEVELAND. * FLOODING WILL STILL BE POSSIBLE ON CREEKS AND STREAMS DURING THE EVENING. HOWEVER...THE RAIN IS DIMINISHING...BUT LARGER CREEKS AND RIVER ARE STILL RISING. IT WILL BE SEVERAL HOURS BEFORE THEY BEGIN TO RECEDE DURING THE NIGHT. THERE ARE SEVERAL REPORTS OF CLOSED ROADS IN DUE TO TEMPORARY FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
686 WGUS62 KFFC 270228 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 928 PM EST TUE NOV 26 2013 GAZ001>009-011>016-019-270330- /O.CAN.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...ROME 928 PM EST TUE NOV 26 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA HAS BEEN CANCELLED. THE LOCALLY HEAVY RAINFALL HAS ENDED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 25, 2:53 PM EST, 1 minute earlier.
Area forecast discussion, Nov 25, 2:53 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EST MON NOV 25 2013 .SHORT TERM...TONIGHT INTO TUESDAY... BUSY WEATHER DAY TONIGHT INTO TUESDAY. LETS START WITH TONIGHT...LATEST GUIDANCE HAS THE LOW PRESSURE SLIGHTLY FURTHER NORTH INTO THE CWA TOMORROW. THIS WILL HELP TO USHER IN WARMER TEMPERATURES THAN THE LAST RUNS. THIS WILL HELP TO KEEP FZRA AND ICE ACCUMULATIONS TO THE HIGHEST ELEVATIONS AND LOWER THAN PREVIOUSLY PREDICTED. CURRENT THINKING IS THAT FZRA AND POSSIBLY SOME RAIN AND SLEET COULD AFFECT THE NORTH GA MOUNTAINS TONIGHT. FREEZING RAIN WILL CHANGE OVER TO RAIN TONIGHT...WHICH WILL HELP TO MELT ANY ICE ACCUMULATIONS. IT IS IMPORTANT TO NOTE THAT WE ARE EXPECTING THAT ANY ICE ACCUMULATIONS THAT DO FORM WILL BE SHORT LIVED AND MAY NOT EVEN AFFECT ANY OF THE ROAD SURFACES. BRIDGES...OVERPASSES AND SOME ROADS MAY BECOME SLICK FROM THE ICE. BLACK ICE OFTENTIMES LOOKS LIKE A WET ROAD WAY. THE ONLY CAVEAT TO THIS FORECAST IS THE POSSIBILITY OF TEMPERATURES IN VALLEYS THAT REMAIN BELOW FREEZING LONGER. AT THESE PLACES...MORE ICE ACCUMULATION IS POSSIBLE. CURRENT SATELLITE SHOWS CLOUDS MOVING INTO THE AREA...THIS SHOULD HELP TO MODERATE TEMPERATURES OVERNIGHT. AS FOR TUESDAY...MODERATE RAIN OVERTAKES THE AREA. MODELS ARE IN GOOD AGREEMENT FOR TUESDAY. MODERATE AND PERIODS OF HEAVY RAIN WILL AFFECT THE AREA AND UP TO 2 INCHES OF RAIN COULD FALL. SEE HYDROLOGY SECTION FOR MORE INFORMATION. CAPE VALUES REBOUND A LITTLE IN THE WARM SECTOR. 0-1 KM LOW LEVEL WIND SHEAR IS PROGGED TO BE AOA 40 TO 50 KTS ON THE GFS AND 50 TO 60KTS IN THE NAM. THE NAM IS THE ONLY MODEL THAT HAS APPRECIABLE CAPE...NEVERTHELESS THERE IS A SLIGHT CHANCE FOR A SEVERE WIND GUST AND AN ISOLATED TORNADO CANNOT BE RULED OUT...THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF A COLUMBUS TO DUBLIN TO SANDERSVILLE LINE. ARG .WEDNESDAY... SEVERAL FACTORS TO CONSIDER ON WEDNESDAY AS THE SURFACE LOW TRACKS NORTHEAST ACROSS CENTRAL GEORGIA. FORMER CUTOFF LOW IN PLACE OVER THE LOWER MISSISSIPPI VALLEY BY 00Z WEDNESDAY CONTINUES TO PHASE WITH THE LONGWAVE TROUGH IN THE GREAT LAKES DURING THE DAY AS THE SURFACE SYSTEM WORKS ITS WAY UP THE EASTERN SEABOARD. CONTINUED TRENDING WITH A BLEND OF THE 12Z NAM/00Z ECMWF. WIDESPREAD RAIN CONTINUES OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. DRY SLOT AHEAD OF THE UPPER TROUGH BUT BEHIND THE SURFACE SYSTEM WILL PUSH INTO THE STATE AFTER MIDNIGHT...DEPICTED ON ALL THE MODELS BUT NOT WELL REFLECTED IN POP GRIDS AT THIS TIME DUE TO UNCERTAINTY IN FINAL TIMING. ANOTHER WAVE OF PRECIP ASSOCIATED WITH THE UPPER LOW ITSELF WILL PUSH THROUGH BETWEEN 09-12Z WEDNESDAY... RAPIDLY EXITING THROUGH THE LATE MORNING HOURS. THIS SECOND WAVE WILL REINTRODUCE ICE INTO THE CLOUD BY ALLOWING SATURATION AT THE -10C DENDRITIC SNOW GROWTH THRESHOLD AS TEMPERATURES BEGIN DROPPING BACK INTO THE MID AND LOWER 30S ACROSS NORTH GEORGIA. AS A RESULT RIGHT NOW IT LOOKS LIKE THE PTYPE WEDNESDAY MORNING WILL BE RAIN OR SNOW WITH ONLY A FEW ICE PELLETS THROWN IN THERE. MAY SEE A RAIN/SNOW MIX AS FAR SOUTH AS THE SOUTHERN ATLANTA METRO COUNTIES... BUT ONLY ACCUMULATION EXPECTED WOULD BE UP IN NORTH GEORGIA. AT BEST STILL LOOKING AROUND AN INCH...PERHAPS ISOLATED 2 INCHES AT HIGHEST ELEVATIONS. THIS PROBABLY WARRANTS AN ADVISORY FOR WEDNESDAY MORNING BUT IT IS A LITTLE TOO EARLY TO ISSUE ONE AT THIS POINT. AS THE WAVE DEPARTS BETWEEN 12-15Z AND MOISTURE DEPTH SHALLOWS...CANNOT RULE OUT SOME BRIEF FREEZING DRIZZLE AT THE VERY END OF THE EVENT RESULTING IN A LIGHT GLAZE AT THE VERY END ACROSS THE NORTHEAST MOUNTAINS... OTHER CONCERN IS THUNDER ACROSS SOUTHERN ZONES. VERY STRONG SHEAR ASSOCIATED WITH THE SYSTEM WITH 850MB LOW LEVEL JET OF OVER 50KT ACROSS SOUTHEAST ZONES AHEAD OF THE FRONT BETWEEN 00-09Z WEDNESDAY /FRONT SHOULD MOVE THROUGH BY 12Z/. VERY LITTLE INSTABILITY ASSOCIATED WITH THE SYSTEM BUT WITH STRONG SHEAR AND VERY MOIST AIRMASS CANNOT RULE OUT SOME ROTATION IN THE SHOWERS OR ISOLATED THUNDERSTORMS. STRONG WINDS CERTAINLY A POSSIBILITY WITH SUCH A STRONG JET JUST OFF THE SURFACE...BUT CANNOT RULE OUT ISOLATED DAMAGING WIND GUSTS OR EVEN A BRIEF TORNADO. YET ANOTHER CONCERN IS WINDS ON WEDNESDAY. SUSTAINED WINDS UP TO 20MPH LIKELY SO WILL PROBABLY HAVE TO ISSUE A WIND ADVISORY ON A LATER SHIFT /AGAIN...A LITTLE TOO EARLY TO ISSUE AT THIS POINT/. WITH THE STRONG CAA BEHIND THE FRONT WEDNESDAY WILL BE A RATHER UNCOMFORTABLE DAY WITH WIND CHILLS IN THE 20S ACROSS THE NORTHERN HALF OF THE AREA AND TEENS IN THE MOUNTAINS. TDP .LONG TERM /THURSDAY THROUGH SUNDAY NIGHT/...MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH THE APPROACH OF THE AREA OF HIGH PRESSURE BECOMING THE DOMINATE WEATHER FEATURE FOR THURSDAY INTO SUNDAY. HOWEVER...AS THE NEXT STORM SYSTEM MOVES OUT OF THE SOUTHWEST...THE AREA OF HIGH PRESSURE OVER THE EAST COAST SHOWS SIGNS OF WEDGING SATURDAY INTO SUNDAY...WHICH COULD HOLD TEMPERATURES LOWER THAN CURRENTLY FORECASTED. THE THINKING WAS THAT IT DID NOT LOOK VERY STRONG...HENCE THERE WAS NO ADJUSTMENTS MADE FOR TEMPERATURES AT THIS TIME. THE LOW TO PROGRESS FROM THE SOUTHWEST SATURDAY INTO SUNDAY WILL PUSH MOISTURE INTO THE AREA SUNDAY INTO SUNDAY NIGHT WITH SOME OVERRUNNING PRECIPITATION POSSIBLE BY MONDAY MORNING. FELT MODELS WERE HANDLING TEMPERATURES WELL...HENCE WENT WITH MOS WITH LITTLE MODIFICATION THROUGH THE PERIOD. 37 .HYDROLOGY... GFS/ECMWF/SREF MODELS HAVE BEEN CONSISTENT IN THE PAST FEW RUNS IN PRODUCING WIDESPREAD 2 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS POSSIBLE OVER NORTH GA TUE THROUGH WED MORNING. THIS QPF INPUT PRODUCES MINOR FLOODING IN THE RIVER MODELS AT SEVERAL SITE SPECIFIC POINTS AND A FEW SERFC FORECAST POINTS. ALSO VERY CONCERNED ABOUT LOCALIZED STREET FLOODING AND ROAD PONDING DUE TO DEBRIS AND LEAF BLOCKAGE. THIS TENDS TO CAUSE FLOODING IN AREAS THAT NORMALLY ARE NOT FLOOD PRONE. 16 && AVIATION... 18Z UPDATE... MVFR CONDITIONS ARE OCCURRING QUICKER THAN FORECAST AS S/SE FLOW BRINGS GULF MOISTURE INTO THE AREA. MODELS ARE BRINGING THE LOW CLOSER TO ATLANTA AND WITH IT...WARMER AIR. -RAPL IS A LOT LESS LIKELY AT ONSET OF PRECIP ACROSS THE AREA...AS SUCH PULLED IT FROM THE SITES. SITES SHOULD DROP TO IFR AND THEN LIFR AS THE BULK OF THE HEAVY RAIN AFFECTS THE AREA TOMORROW. EXPECT EASTERLY WINDS THROUGH THE PERIOD. RAIN IS VIRTUALLY CERTAIN ALL DAY TOMORROW. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CEILINGS...HIGH ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 35 45 39 43 / 90 100 100 50 ATLANTA 37 47 36 40 / 90 100 100 40 BLAIRSVILLE 31 47 33 38 / 90 100 100 60 CARTERSVILLE 37 46 34 41 / 90 100 100 30 COLUMBUS 47 58 44 48 / 90 100 100 30 GAINESVILLE 36 43 38 41 / 90 100 100 50 MACON 43 55 42 50 / 90 100 100 30 ROME 38 46 37 40 / 90 100 100 30 PEACHTREE CITY 41 49 40 42 / 90 100 100 40 VIDALIA 47 66 48 54 / 60 100 100 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... UNION...WALKER...WHITE...WHITFIELD. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...ARG LONG TERM....37 AVIATION...ARG
Hazardous weather outlook, Nov 25, 3:58 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EST MON NOV 25 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 358 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... RAIN AND FREEZING RAIN EXPECTED ACROSS THE NORTHEAST GEORGIA MOUNTAINS TONIGHT. A STRONG AREA LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL MOVE TO THE FLORIDA PANHANDLE THROUGH TONIGHT. THIS WILL SPREAD RAIN ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. SOME OF THE RAIN COULD BEGIN AS FREEZING RAIN ACROSS THE NORTHEAST GEORGIA MOUNTAINS...BUT CHANGE BACK OVER TO RAIN BY DAYBREAK TUESDAY MORNING. FOR MORE INFORMATION ON THE FREEZING RAIN...SEE THE LATEST WINTER WEATHER ADVISORY STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WIDESPREAD RAINFALL OF ONE TO THREE INCHES IS POSSIBLE OVER MUCH OF THE AREA TUESDAY THROUGH EARLY WEDNESDAY. LOCALLY HIGHER RAINFALL AMOUNTS ACROSS NORTH GEORGIA WILL HAVE THE POTENTIAL TO CREATE MINOR FLOODING. A SECOND ROUND OF WINTER PRECIPITATION IS EXPECTED ACROSS PORTIONS OF NORTHERN GEORGIA LATE TUESDAY NIGHT AND WEDNESDAY. RAIN WILL BECOME MIXED WITH SNOW AFTER MIDNIGHT TUESDAY NIGHT. THE RAIN AND SNOW MIX WILL BECOME ALL SNOW AT ELEVATIONS ABOVE 1500 FEET. SNOWFALL AMOUNTS OF UP TO A HALF INCH ON GRASSY AREAS ARE POSSIBLE ACROSS NORTH GEORGIA WITH AMOUNTS OF UP TO 1 INCH POSSIBLE IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ICING CONDITIONS TONIGHT ACROSS NORTH GEORGIA THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:29 AM EST | Winter Weather Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.